By Topic

Density estimation via exponential model selection

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
G. Castellan ; Lab. de Math. Appliquees, F.R.E. CNRS, Villeneuve d'Ascq, France

We address the problem of estimating some unknown density on a bounded interval using some exponential models of piecewise polynomials. We consider a finite collection of such models based on a family of partitions. And we study the maximum-likelihood estimator built on a data-driven selected model among this collection. In doing so, we validate Akaike's criterion if the partitions that we consider are regular and we modify it if the partitions are irregular. We deduce the rate of convergence of the squared Hellinger risk of our estimator in the regular case when the logarithm of the density belongs to some Besov space.

Published in:

IEEE Transactions on Information Theory  (Volume:49 ,  Issue: 8 )